Hail, Karnes
- When
- November 23, 7:25 PM CST to 7:35 PM CST
- Where
- Karnes County, Kenedy
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.817, -97.850
4 tornado, 2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 23, 3:15 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST TUE NOV 23 2004 .UPDATE... CONVECTION TO THE WEST BECOMING MORE ORGANIZED AND WITH THE SVR WATCH JUST ISSUED HAVE DECIDED TO EXTEND THE FFA THRU 9 PM FOR SAME AREA. && .PREV DISCUSSION... UPR LOW KICKING NE ACRS W TX THIS AFTN WITH ASSOCIATED CDFNT PUSHING INTO THE HILL COUNTRY. TWO AREAS OF CONVECTION THIS AFTN... ONE WAS ELEVATED ASSOCIATED WITH THE UPR LOW IN W TX AND EXPECT SOME OF THIS TO SKIRT THE NW COUNTIES THIS EVENING. THE OTHER AREA THE SVR LINE SLOWLY EXITING THE ERN COUNTIES ALONG A PRE-FRONTAL TROF. A DRY PUNCH OF SWLY WINDS AT THE LOW-MID LEVELS...LIKELY CAPPING CONVECTION OVER THE SWRN CWA THIS AFTN. AM STILL CONCERNED WITH HEATING OVER THE HILL COUNTRY AND UPR COLD POOL WHERE THERE COULD BE SCT REDEVELOPMENT WITH THE CDFNT OVER THE NEXT FEW HOURS AND CONTG ACRS THE NE/ERN CWA THIS EVENING WITH A THREAT OF LARGE HAIL. WILL LEAVE FFA AS IS AND EXPIRE WITH A PRE-1ST PERIOD TO INCLUDE TWO HOURS OF THE WATCH. WITH THE DEVELOPING SWLY LOW LEVEL FLOW AND LOWERING DEW PTS EXPECT FLASH FLOOD THREAT TO BE ON THE DECREASE AND VERY LOCALIZED AS STORMS WILL BE MOVG AT A GOOD CLIP. FORECAST OF CLEARING/COLDER FOR THE REMAINDER OF THE WEEK WITH A PSBL FREEZE BY THANKSGIVING MORNING IN LOW SPOTS OVER THE HILL COUNTRY. A DRY RE-ENFORCING CDFNT EARLY SATURDAY...THEN RETURNING MOISTURE SUNDAY NIGHT WITH INCREASING POPS MON/TUE AS ANOTHER LOW DIGS INTO THE SW CONUS...WHILE A CDFNT DROPS SWD INTO THE AREA WITH OVERRUNNING CLOUDS/PCPN AHEAD OF THE LOW. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 9 PM THIS EVENING EASTERN HILL COUNTRY AND SOUTH CENTRAL TX. TOR WATCH 885 THRU 9 PM FOR LAVACA AND FAYETTE COUNTIES. SVR WATCH 886 THRU 8 PM FOR MUCH OF HILL COUNTRY AND SOUTH CENTRAL. && 01/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 PM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 9 PM FOR MOST OF THE CENTRAL AND EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM FOR MOST OF THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST ACROSS THE REGION. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH POSSIBLE SEVERE WEATHER IN THE FORM OF HAIL...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL FLORENCE 30.84N 97.79W
11/23/2004 1.75 INCH WILLIAMSON TX CO-OP OBSERVER
QUARTER TO GOLF BALL SIZED HAIL IN FLORENCE.
&&
MSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 SSW BERTRAM 30.68N 98.09W
11/23/2004 2.50 INCH BURNET TX AMATEUR RADIO
0635 PM HAIL 3 W JARRELL 30.82N 97.65W
11/23/2004 2.50 INCH WILLIAMSON TX AMATEUR RADIO
0636 PM HAIL 2 N GEORGETOWN 30.68N 97.69W
11/23/2004 0.88 INCH WILLIAMSON TX AMATEUR RADIO
0643 PM HAIL LEANDER 30.56N 97.86W
11/23/2004 0.75 INCH WILLIAMSON TX AMATEUR RADIO
&&
JPBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL POTEET 29.04N 98.58W
11/23/2004 2.75 INCH ATASCOSA TX LAW ENFORCEMENT
0650 PM HAIL 2 ESE JARRELL 30.81N 97.57W
11/23/2004 1.00 INCH WILLIAMSON TX AMATEUR RADIO
QUARTER SIZED HAIL 2 MILES EAST OF INTERSTATE 35 2 MILES
SOUTH OF JARRELL.
&&
MCSTXZ171>173-186>194-204>209-219>225-240200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 PM CST TUE NOV 23 2004 ...A FLASH FLOOD WARNING IS IN EFFECT FOR BURNET AND WILLIAMSON COUNTIES UNTIL 915 PM... ...A TORNADO WARNING IS IN EFFECT FOR WILSON COUNTY UNTIL 745 PM... ...A TORNADO WARNING IS IN EFFECT FOR ATASCOSA COUNTY UNTIL 800 PM... ...THE TORNADO WARNING THAT WAS IN EFFECT FOR FRIO COUNTY UNTIL 715 PM HAS BEEN CANCELLED... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 700 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED INCLUDING HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD HUTTO 30.55N 97.54W
11/23/2004 WILLIAMSON TX AMATEUR RADIO
0630 PM HAIL 3 W GEORGETOWN 30.65N 97.74W
11/23/2004 2.50 INCH WILLIAMSON TX AMATEUR RADIO
TENNIS BALL SIZED HAIL IN SUN CITY.
&&
MCSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CST TUE NOV 23 2004 TXZ173-191>194-205>209-220>225-240230- ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- 715 PM CST TUE NOV 23 2004 AT 715 PM...STRONG THUNDERSTORMS ARE MOVING ACROSS THE REGION PRODUCING GUSTY OUTFLOW WINDS. THESE WINDS WILL BE MOVING EAST ACROSS THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS...EAST OF INTERSTATE 35...PRODUCING WINDS RANGING FROM 40 TO 50 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING INTO CROSS WINDS.
The Austin/San Antonio radar (KEWX), 100 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
4 tornado, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
The Karnes County Sheriff's Department reported that a small tornado had touched down briefly in Kenedy in an open area. It lifted and dissipated quickly, causing no damage. The tornado was rated F0 on the Fujita Scale.
Skywarn-trained Amateur Radio Operators from the Yorktown area observed a small and short-lived tornado as it touched down near Yorktown. It struck in open country, then lifted back into the thunderstorm base and dissipated. No damage was indicated. The tornado was rated F0 on the Fujita Scale.
Skywarn-trained Amateur Radio Operators reported that a tornado touched down north of Cuero, destroying two mobile homes. The tornado was estimated at 100 yards wide and moved toward the east along a path nearly one-half mile long before lifting and dissipating. No other damage was indicated. The tornado was rated F1 on the Fujita Scale. It was the strongest and most destructive of the several tornadoes reported on November 23.
The Lavaca County Sheriff's Department reported that a small tornado had touched down briefly in open country near Sublime. It caused no known damage and was rated F0 on the Fujita Scale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428952, 5428953, 5428954, 5428958, 5428955, 5428956, 5428957.